Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 17, 2009, 9:44 PM EDT for Bergen County, Essex County, Passaic County, New Jersey; Orange County, Rockland County, Westchester County, New York. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 17, 2009, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY, Westchester County, NY
The radar
The Philadelphia radar (KDIX), 115 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:53 PM EDT | HAIL 1 | Oakland, NJ | |
| Jul 17, 10:06 PM EDT | TSTM WND DMG | Ramsey, NJ | WIRES DOWN AND ON FIRE AT NORTH CENTRAL AVE AND PARK. |
| Jul 17, 10:20 PM EDT | TSTM WND DMG | Oakland, NJ | TREES DOWN ON HOUSE, CAR, AND WIRES ON WEST OAKLAND AVE |
| Jul 17, 10:21 PM EDT | TSTM WND DMG | Ramsey, NJ | NUMEROUS TREES AND WIRES DOWN. POWER OUTAGES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 180144
SVROKX
NJC003-013-031-NYC071-087-119-180230-
/O.NEW.KOKX.SV.W.0064.090718T0144Z-090718T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
944 PM EDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1030 PM EDT...
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF WEST MILFORD TO POMPTON LAKES TO HAWTHORNE TO
HACKENSACK...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
HOPATCONG TO POMPTON LAKES TO RIDGEWOOD TO HACKENSACK...AND MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST MILFORD AND RAMSEY BY 950 PM...
RINGWOOD...NORWOOD...TAPPAN AND SUFFERN BY 955 PM...
TARRYTOWN...SLOATSBURG...ORANGEBURG AND NYACK BY 1000 PM...
LAT...LON 4119 7438 4125 7449 4139 7434 4114 7376
4076 7411 4077 7415 4074 7416 4073 7414
4071 7416 4081 7435 4086 7432 4090 7434
4090 7428 4098 7430 4101 7443 4104 7444
4102 7448 4103 7450 4108 7451
TIME...MOT...LOC 0144Z 219DEG 35KT 4108 7455 4103 7424
4101 7416 4093 7403
$$
SMITH2 follow-up statements
000
WWUS51 KOKX 180207
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1007 PM EDT FRI JUL 17 2009
NJC013-180216-
/O.CAN.KOKX.SV.W.0064.000000T0000Z-090718T0230Z/
ESSEX NJ-
1007 PM EDT FRI JUL 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR ESSEX COUNTY IS CANCELLED...
LAT...LON 4119 7438 4125 7449 4139 7434 4114 7376
4076 7411 4078 7414 4081 7413 4089 7428
4097 7428 4099 7431 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
TIME...MOT...LOC 0206Z 219DEG 35KT 4124 7435 4119 7404
4117 7396 4109 7383
$$
NJC003-031-NYC071-087-119-180230-
/O.CON.KOKX.SV.W.0064.000000T0000Z-090718T0230Z/
BERGEN NJ-ORANGE NY-ROCKLAND NY-PASSAIC NJ-WESTCHESTER NY-
1007 PM EDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTCHESTER...PASSAIC...ROCKLAND...SOUTH CENTRAL ORANGE AND
BERGEN COUNTIES...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARWICK TO POMONA TO NEW CITY TO TARRYTOWN...OR ALONG
A LINE EXTENDING FROM WARWICK TO NEW CITY TO TARRYTOWN...MOVING
NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FLORIDA BY 1015 PM...
CHESTER AND MONROE BY 1020 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN OAKLAND NJ WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4119 7438 4125 7449 4139 7434 4114 7376
4076 7411 4078 7414 4081 7413 4089 7428
4097 7428 4099 7431 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
TIME...MOT...LOC 0206Z 219DEG 35KT 4124 7435 4119 7404
4117 7396 4109 7383
$$
SMITH000
WWUS51 KOKX 180233
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1033 PM EDT FRI JUL 17 2009
NJC003-031-NYC071-087-119-180240-
/O.EXP.KOKX.SV.W.0064.000000T0000Z-090718T0230Z/
BERGEN NJ-ORANGE NY-ROCKLAND NY-PASSAIC NJ-WESTCHESTER NY-
1033 PM EDT FRI JUL 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...PASSAIC...
ROCKLAND...SOUTH CENTRAL ORANGE AND BERGEN COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED NORTH OF THE WARNED AREA...WHERE A
SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT.
LAT...LON 4119 7438 4125 7449 4139 7434 4114 7376
4076 7411 4078 7414 4081 7413 4089 7428
4097 7428 4099 7431 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
TIME...MOT...LOC 0230Z 219DEG 35KT 4141 7414 4136 7383
4134 7375 4126 7362
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:27 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 17, 7:27 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 727 PM EDT FRI JUL 17 2009 .SYNOPSIS... LOW PRESSURE WILL PASS OVER THE WESTERN SECTION OF THE TRI STATE REGION OVERNIGHT. THIS SETS THE STAGE FOR A DRY WEEKEND WITH TYPICAL MID SUMMER TEMPERATURES AS A FRONTAL BOUNDARY BECOMES INACTIVE OFF THE COAST. THE FRONT IS EXPECTED TO BECOME ACTIVE AGAIN ON MONDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK RESULTING IN A RETURN TO UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHORT RANGE MODELS IN FAIR AGREEMENT. GFS AND REGIONAL GEM APPEAR TO HAVE GOOD HANDLE ON THE SITUATION AND BASIS FOR THE FCST. LARGE SYNOPTIC SCALE LOW SCALE MOVES INTO CHAMPLAIN VALLEY BY AM. HEAVY RAIN OVERNIGHT IS LIKELY THE MAIN THREAT AND WILL MENTION THIS IN THE HWO...THOUGH DO NOT BELIEVE QPF IS OVER AN INCH ON AVERAGE. SEVERE HAIL/WIND THREAT WILL LIKELY DIMINISH BY SUNSET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... COLD FRONT PASSES EAST OF THE REGION BY SATURDAY MORNING WITH ONLY A LOW CHANCE NORTH FOR ANY LEFT OVER PCPN IN THE EARLY MORNING. WHILE THERES A LEFT OVER SURFACE TROUGH OVER THE REGION...DONT FORESEE MUCH MORE THAN A FEW CONVECTIVE CU. TEMPS ARE A BLEND OF NAM AND COOLER GFS MOS. LESS HUMIDITY AND TAD COOLER FOR SUNDAY. OVERALL...LOOKS LIKE A GREAT MID-SUMMER WEEKEND. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FORECAST MODELS ARE SHOWING A POTENTIAL FOR AN EXTENDED PERIOD OF UNSETTLED WEATHER DURING THIS TIME. SYN OPTICALLY...AN UPPER LEVEL TROUGH OF LOW PRESSURE IS FORECAST TO GRADUALLY DEEPEN EXTENDING S ACROSS THE WESTERN ATLANTIC TROPICAL WATERS. A BOUNDARY OR FRONT IS FORECAST TO REMAIN NEARLY STATIONARY JUST OFF THE NJ AND LONG ISLAND COAST AS SMALL WAVES OF LOW PRESSURE RIPPLE N TO NE ALONG THIS FRONT BRINGING ROUNDS OF HEAVY SHOWERS AND TSTMS IN A MARITIME TROPICAL AIR MASS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE APPROACHING FROM THE WEST...AND BOUNDARY LAYER WIND FLOW BACKING TO THE EAST/SOUTHEAST. MOIST BOUNDARY LAYER WITH SHRINKING T/TD SPREADS SETTING THE STAGE FOR STRATUS AND FOG DEVELOPMENT. IN ADDITION...WILL NEED TO KEEP AN EYE ON ANY UPSTREAM CONVECTION. LIKELY IFR CONDITIONS OVERNIGHT MOST TERMINALS. COLD FRONT THEN PASSES TO THE EAST AND FLOW TURNS TO THE SOUTHWEST...THEN WEST/NORTHWEST SATURDAY MORNING. ANY LOW CLOUDS SCOUR OUT AS BOUNDARY LAYER DRIES...AND VFR CONDITIONS PREVAIL THROUGH THE DAY. OUTLOOK FOR 00Z SUN THROUGH WED... SLOW MOVING UPPER LEVEL LOW WILL SPIN OVER THE GREAT LAKES THROUGH MON...THEN OPEN UP AS IT EXITS. MAINLY VFR BUT PERIODS OF SUB- VFR ARE POSSIBLE IN SHOWERS/TSTMS FOR QUITE SOME TIME. && .MARINE... OTHER THAN TSTMS TONIGHT...EXPECT RELATIVELY TRANQUIL WX THIS WEEKEND. SEAS ON OCEAN MAY APPROACH 5 FT SATURDAY AFTERNOON...BUT FOR NOW HAVE FORECAST BELOW WAVEWATCH MODEL GUIDANCE AND NO SMALL CRAFT FOR SEAS. LESS WIND AND SEAS ON SUNDAY. STATIONARY FRONT BECOMES ACTIVE NEXT WEEK...BUT STILL BELOW SCA LEVEL CONDITIONS EXPECTED. && .HYDROLOGY... QPF OVERNIGHT IS EXPECTED TO BE FOCUSED ON THE WESTERN THIRD OF THE HYDROLOGIC SERVICE AREA. BASIN AVERAGES HERE SHOULD BE NEAR AN INCH WITH LOCALLY HIGHER AMOUNTS (2 INCHES) IN EMBEDDED CONVECTION. THERE IS A POSSIBILITY OF LOCALIZED FLASH FLOODING WITH THE CONVECTION...BUT TOO LOW A CHANCE AND LOCALIZED TO WARRANT A FLOOD WATCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JST NEAR TERM...JST SHORT TERM...JST LONG TERM...GC AVIATION...PW MARINE...GC/JST HYDROLOGY...JST
Hazardous weather outlook, Jul 17, 4:39 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 439 PM EDT FRI JUL 17 2009 NJZ002>006-011-NYZ067>076-181000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. RAIN WITH EMBEDDED THUNDERSTORMS LATE THIS EVENING INTO THE OVERNIGHT COULD RESULT IN LOCALIZED FLOODING FROM EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-181000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-181000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-010>012-NYZ077>081-181000- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 439 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JST
In the hours before
Local storm report, Jul 17, 4:02 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 N RIDGEFIELD 41.33N 73.50W
07/17/2009 E1.00 INCH FAIRFIELD CT LAW ENFORCEMENT
&&
BCLocal storm report, Jul 17, 4:37 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
437 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BETHEL 41.37N 73.41W
07/17/2009 E0.88 INCH FAIRFIELD CT FIRE DEPT/RESCUE
&&
BCLocal storm report, Jul 17, 4:52 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL OSSINING 41.16N 73.87W
07/17/2009 E1.00 INCH WESTCHESTER NY FIRE DEPT/RESCUE
&&
BCLocal storm report, Jul 17, 5:47 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
547 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL OSSINING 41.16N 73.87W
07/17/2009 E1.00 INCH WESTCHESTER NY FIRE DEPT/RESCUE
0325 PM TSTM WND DMG 4 W GOLDENS BRIDGE 41.29N 73.75W
07/17/2009 WESTCHESTER NY LAW ENFORCEMENT
REPORTS OF TREES AND WIRES DOWN ON ROUTE 100 IN SOMERS
0355 PM HAIL 4 N RIDGEFIELD 41.33N 73.50W
07/17/2009 E1.00 INCH FAIRFIELD CT LAW ENFORCEMENT
0415 PM HAIL BETHEL 41.37N 73.41W
07/17/2009 E0.88 INCH FAIRFIELD CT FIRE DEPT/RESCUE
&&
BCSpecial weather statement, Jul 17, 9:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 935 PM EDT FRI JUL 17 2009 NJZ002>005-NYZ067>070-180230- BERGEN-EASTERN PASSAIC-ESSEX-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 935 PM EDT FRI JUL 17 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ESSEX...NORTHWESTERN BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO BOONTON TO CALDWELL. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:31 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 89 min |
| Jul 17, 10:10 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 50 min |
| Jul 17, 10:43 PM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 102 min |
| Jul 17, 11:01 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 44 min |
| Jul 18, 3:58 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 7 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2009Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.